Oregon, 2010

Damaging Wind in Oregon, July 30, 2010

July 30, 2010 · NWS PDT · 1 event in 1 county or zone

An upper level disturbance brought a series of thunderstorms to west Hermiston and Umatilla during the overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

An upper level disturbance brought a series of thunderstorms to west Hermiston and Umatilla during the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 30, 9:10 AM PST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 30, 9:10 AM PST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1010 AM PDT FRI JUL 30 2010

UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...CURRENT FORECAST TREND
LOOKS GOOD WITH LULL IN THUNDERSTORM ACTIVITY THROUGH MIDDAY AND
THEN FIRING UP AGAIN LATER THIS AFTERNOON AND CONTINUING OVERNIGHT.
LOW LEVEL INSTABILITY MAINLY OVER MOUNTAINOUS TERRAIN THIS AFTERNOON
AND THEN MODELS SHOW HIGHER LEVEL CAPE CONCENTRATED OVER
SOUTHCENTRAL OREGON MOVING NORTH AND EAST OVERNIGHT.  THIS FOLLOWS A
SHORTWAVE ROUNDING BOTTOM OF UPPER LOW WHICH WILL KICK OUT NORTHEAST
ACROSS FORECAST AREA OVERNIGHT. TEMPERATURES ABOVE NORMAL IN MOST
AREA AGAIN TODAY AND THEN COOLER SATURDAY WITH UPPER LOW MOVING
ACROSS THE AREA.

&&

.AVIATION...18Z TAFS...SKIES WILL CLEAR BEHIND MORNING CONVECTION
WITH VFR CONDITIONS PREVAILING. AHEAD OF AN APPROACHING SYSTEM...THE
ATMOSPHERE WILL DESTABILIZE WITH MID LEVEL CLOUDS INCREASING DURING
THE AFTERNOON OVER CENTRAL OREGON NEAR KRDM AND THEN SPREAD NORTH
AND EAST DURING THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS WILL
BE POSSIBLE AT ALL TAF SITES FROM KRDM THIS AFTERNOON NORTH AND EAST
TO THE REMAINDER OF THE TAF SITES THIS EVENING AND OVERNIGHT. STORMS
WILL THEN MOVE NORTH AND EAST OUT OF THE AREA SATURDAY MORNING AND
AFTERNOON. GUSTY WINDS...HAIL AND MVFR CONDITIONS IN HEAVY RAIN WILL
BE POSSIBLE WITH THESE STORMS. SURFACE WINDS WILL BE GUSTY 25-30 KTS
AT KDLS THIS AFTERNOON BEFORE DECREASING OVERNIGHT AND THEN PICKING
BACK UP SATURDAY MORNING. DMH

&&

.FIRE WEATHER...COMPLEX UPPER LOW OFF THE EASTERN PACIFIC MOVING
INLAND HAS SEVERAL FIRE WEATHER CONCERNS ASSOCIATED WITH IT. AS
STATED IN THE SHORT TERM DISCUSSION...THUNDERSTORMS WILL DEVELOP OVER
CENTRAL OREGON THIS AFTERNOON THEN OVER NE OREGON AND SE WASHINGTON
OVERNIGHT.  NUMEROUS LIGHTNING STRIKES ARE ANTICIPATED WITH THIS
SYSTEM...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS WHERE DRY
FUELS ARE LOCATED.  RED FLAG WARNINGS HAVE BEEN POSTED FOR CENTRAL
AND NE OREGON AND SE WASHINGTON...INCLUDING THE LOWER COLUMBIA BASIN
(MAINLY FROM THE TRI-CITIES EASTWARD).  IN ADDITION...WINDS WILL
INCREASE IN THE EASTERN COLUMBIA RIVER GORGE TODAY.  BELIEVE RH'S
WILL BE HIGH ENOUGH THAT THIS ZONE WILL NOT MEET RED FLAG CRITERIA.
WINDS WILL INCREASE IN THE COLUMBIA BASIN ON SATURDAY.  IT IS A
TOUGH DECISION ON WHETHER RH'S WILL BE LOW ENOUGH TO WARRANT A RED
FLAG...AND THIS WILL BE ADDRESSED FOR THE AFTERNOON FORECAST
PACKAGE.  JOHNSON

&&

.PREV DISCUSSION... /ISSUED 443 AM PDT FRI JUL 30 2010/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LOW OFF THE
WEST COAST...WITH A CENTER ROUGHLY NEAR 42N/130W...WILL MOVE ONSHORE
THEN SWING ACROSS THE PACIFIC NORTHWEST DURING THIS PERIOD. A WEAK
WAVE THAT EJECTED OUT OF THIS LOW IS CURRENTLY MOVING NORTH ACROSS
THE AREA AT THE MOMENT. THIS DISTURBANCE HAS BEEN THE CAUSE OF SOME
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE BLUE MOUNTAIN FOOTHILLS
AND LOWER COLUMBIA BASIN. THIS BATCH OF SHOWERS/THUNDERSTORMS SHOULD
CONTINUE TO MOVE NORTH AND MAY LINGER OVER OUR SOUTHEAST WASHINGTON
ZONES EARLY THIS MORNING. THE MAIN UPPER LOW SHOULD REACH THE COAST
BY LATE THIS AFTERNOON. AS SUCH...ENERGY AHEAD OF THIS SYSTEM SHOULD
KICK OFF SOME SHOWERS AND THUNDERSTORMS ALONG PORTIONS OF THE
CASCADE CREST INTO CENTRAL OREGON THIS AFTERNOON. MEANWHILE GENERAL
INSTABILITY OVER THE HIGHER TERRAIN OF GRANT...UMATILLA...UNION...
WALLOWA...WALLA WALLA AND COLUMBIA COUNTIES SHOULD BE ENOUGH FOR A
FEW SHOWERS AND THUNDERSTORMS AS WELL. THERE LOOKS TO BE ENOUGH
SPEED SHEAR ASSOCIATED WITH THE CONVECTION TODAY TO SUPPORT STRONG
WIND GUSTS AND AT LEAST SMALL HAIL. THE AREA OF CONVECTION THAT
DEVELOPS OVER CENTRAL OREGON SHOULD EXPAND AND TRAVEL EAST AND
NORTHEAST THROUGH THE EVENING...AND POSSIBLY THROUGH THE OVERNIGHT
HOURS FRIDAY NIGHT...AS THE LOW MOVES INLAND. THE UPPER LOW IS
EXPECTED TO CONTINUE NORTHEAST ACROSS WASHINGTON STATE SATURDAY. AS
IT DOES...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY END
FROM THE SOUTHWEST. AGAIN SHEAR LOOKS TO BE SUFFICIENT FOR THE
DEVELOPMENT OF AT LEAST STRONG THUNDERSTORMS SATURDAY AFTERNOON OVER
WALLOWA COUNTY...AND THIS COUNTY IS CURRENTLY WITHIN A DAY 2 SLIGHT
RISK FOR SEVERE AREA. AT THIS TIME THINK STORMS MAY DEVELOP IN
WALLOWA COUNTY AND STRENGTHEN AS THEY EXIT EAST INTO IDAHO. THE
UPPER LOW WILL PULL NORTHEAST INTO SOUTHEAST BRITISH COLUMBIA
OVERNIGHT SATURDAY NIGHT. AS A RESULT THE REGION SHOULD SEE MORE
STABLE AND DRIER WEST FLOW...AND THE THREAT OF SHOWERS/THUNDERSTORMS
WILL END BY MIDNIGHT IF NOT AFTER SUNSET. EXPECT WINDS TO BECOME
BREEZY SATURDAY AFTERNOON AND EVENING THROUGH THE CASCADE GAPS AND
ACROSS THE COLUMBIA BASIN. HIGH TEMPS WILL COOL SATURDAY AFTERNOON
AT MOST LOCATIONS DUE TO INCREASED MARINE INFLUENCE...CLOUD COVER
AND PRECIP. 90

LONG TERM...SUNDAY THROUGH FRIDAY...THE TROUGH WILL REMAIN OVER THE
PACIFIC NORTHWEST SUNDAY THROUGH TUESDAY BUT THE FOCUS FOR
PRECIPITATION SHOULD BE WELL NORTH OF THE LOCAL AREA. DESPITE THE
DRY NORTHWESTERLY FLOW ASSOCIATED WITH THIS TROUGH...LOWER ELEVATION
HIGHS MAY REBOUND INTO THE LOWER TO MID 90S ON MONDAY AND TUESDAY AS
THE LOW CENTER LIFTS INTO BRITISH COLUMBIA. TEMPERATURES COULD BE
EVEN WARMER ON WEDNESDAY DUE TO SOUTHWESTERLY FLOW ALOFT. YET AT
THIS POINT IN THE EXTENDED FORECAST THE GFS AND ECMWF DIVERGE
DRAMATICALLY WITH THE 00Z GFS KEEPING THE TROUGH IN PLACE WHILE THE
00Z ECMWF BUILDS A FLAT RIDGE OVER THE AREA. HAVE THEREFORE DECIDED
TO KEEP A FEW AFTERNOON THUNDERSHOWERS OVER THE NORTHEAST MOUNTAINS
ON WEDNESDAY AND THURSDAY DUE TO UNCERTAINTY. THEN BY FRIDAY BOTH
MODELS ONCE AGAIN DEPICT SOME FORM OF TROUGHING ALONG THE WEST
COAST...WHICH WOULD DEFINITELY BRING MOIST SOUTHWESTERLY FLOW BACK
INTO THE AREA. THEREFORE...AFTERNOON THUNDERSTORMS COULD AGAIN BE
POSSIBLE IN THE MOUNTAINS OF NORTHEAST OREGON. TRIMARCO

FIRE WEATHER...PREVIOUS DISCUSSION...ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS EXPECTED ON FRIDAY ACROSS CENTRAL AND NE OREGON.
THE STRENGTH OF THE MID LEVEL SHEAR WILL RESULT IN STRONG UPDRAFTS
AND DEEP VERTICAL DEVELOPMENT WITH MANY OF THE STORMS...THUS THERE
IS A POTENTIAL FOR NUMEROUS STRIKES. WILL BE ISSUING A FIRE WEATHER
WATCH FOR OUR CENTRAL AND NE OREGON ZONES FOR FRI AFTN THRU FRI
EVE.  HEAVY RAIN MAY BE ASSOCIATED WITH SOME STORMS...BUT MANY WILL
BE HIGH BASED WITH THE POSSIBILITY OF STRONG OUTFLOWS. ANOTHER FIRE
WEATHER CONCERN IS THE WINDS AND RH'S IN THE COLUMBIA BASIN AND
EASTERN COLUMBIA RIVER GORGE. SURFACE GRADIENTS TIGHTEN ON FRIDAY
JUST EAST OF THE CASCADE RANGE TO INDICATE INCREASING WINDS...BUT
THE MARINE LAYER WILL NOT BE DEEP ENOUGH TO FORCE COOLER AIR THROUGH
THE CASCADE GAPS. THE EASTERN COLUMBIA GORGE...HOWEVER... WILL HAVE
INCREASING WINDS FRIDAY AFTERNOON. I EXPECT 10-20 MPH WINDS TO MAKE
IT AS FAR EAST AS BOARDMAN ALONG THE I-84 CORRIDOR...AND POSSIBLY AS
FAR EAST AS PENDLETON BY LATE AFTERNOON. CONFIDENCE IS ABOUT 50/50
ON WHETHER WINDS AND RH'S COMBINED WILL MEET RED FLAG CRITERIA. FOR
NOW...WILL HIGHLIGHT IN THE FORECAST AND NOT ISSUE A WATCH AT THIS
TIME.

ON SATURDAY...WINDS WILL INCREASE OVER THE REMAINDER OF THE COLUMBIA
BASIN WITH GENERAL WINDS RANGING FROM 10-25 MPH. IT DOES NOT APPEAR
TO BE A WIND EVENT BUT IT IS BORDERLINE RED FLAG CONDITIONS AS RH'S
WILL BE AROUND THE 18-30 PERCENT RANGE SATURDAY AFTERNOON. THERE IS
A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS ON SATURDAY BUT WILL
ADDRESS THE NEED FOR FUTURE STATEMENTS TOMORROW...AS MOST OF THE
ACTIVITY WILL BE NORTH OF THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  93  59  87  54 /  20  20  20  20
ALW  95  64  88  58 /  30  20  20  20
PSC  97  62  91  56 /  20  20  20  20
YKM  94  56  88  51 /  20  20  20  20
HRI  96  60  90  56 /  10  20  20  10
ELN  95  57  86  56 /  20  20  30  30
RDM  90  46  85  41 /  30  30  10   0
LGD  91  55  85  49 /  30  30  20  20
GCD  92  55  86  48 /  30  30  20  20
DLS  91  59  82  58 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     ORZ041-044.

     RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     ORZ049-501>503-505.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     ORZ043.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     ORZ042-504-506.

WA...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     WAZ024-028-029-502.

     RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 10 AM PDT SATURDAY
     WAZ030.

&&

THREAT INDEX
TODAY : YELLOW
SATURDAY : YELLOW
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

79/84/84
Hazardous weather outlook, Jul 30, 9:40 AM PST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1040 AM PDT FRI JUL 30 2010

UPDATED FOR RED FLAG WARNING INFORMATION

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-311415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1040 AM PDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
     COUNTY

RED FLAG WARNING
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
     OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN
     DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

    CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
    CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED TODAY. THE
STRENGTH OF THE APPROACHING SYSTEM WILL RESULT IN STRONG UPDRAFTS
AND DEEP VERTICAL DEVELOPMENT WITH MANY OF THE STORMS...THUS THERE
IS A POTENTIAL FOR NUMEROUS LIGHTNING STRIKES. THE COMBINATION OF
ABUNDANT LIGHTNING AND DRY FUELS WILL THREATEN THE AREA WITH
RED FLAG CONDITIONS...AND RED FLAG WARNINGS HAVE BEEN ISSUED FOR THE
AREAS LISTED ABOVE. FOR DETAILS...REFER TO THE NWS PRODUCT
PDXRFWPDT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE
AREA THIS AFTERNOON AND TONIGHT...THOUGH TIME OF OCCURRENCE DURING
THIS PERIOD WILL VARY. SOME STORMS THIS AFTERNOON AND EVENING MAY BE
STRONG...CAPABLE OF PRODUCING STRONG WIND GUSTS AND HAIL UP TO A
HALF INCH IN DIAMETER. ALSO SOME STORMS MAY PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS SATURDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER OVER A LARGE PORTION
OF THE AREA SATURDAY MORNING...BUT WILL GRADUALLY DECREASE AND END
FROM THE SOUTHWEST THROUGH THE DAY. THE STRONGEST THUNDERSTORMS MAY
OCCUR OVER WALLOWA COUNTY IN THE AFTERNOON AND EVENING. THE STORM
PREDICTION CENTER CURRENTLY HAS PLACED WALLOWA COUNTY AND EXTREME
EASTERN UNION COUNTY WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DUE TO THUNDERSTORMS THROUGH
SATURDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 30, 7:57 AM PST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
857 AM PDT FRI JUL 30 2010

WAZ028-029-301630-
FOOTHILLS OF THE BLUE MOUNTAINS WA-LOWER COLUMBIA BASIN WA-
857 AM PDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLA WALLA...NORTHERN
COLUMBIA AND EXTREME NORTHEASTERN FRANKLIN COUNTIES UNTIL 930 AM
PDT...

AT 850 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DELANEY...OR 31 MILES NORTHEAST OF WALLA
WALLA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4669 11820 4659 11821 4656 11816 4656 11811
      4659 11802 4659 11790 4662 11786 4661 11784
      4648 11785 4647 11773 4629 11790 4632 11831
      4674 11830 4674 11823
TIME...MOT...LOC 1557Z 211DEG 31KT 4651 11798
Local storm report, Jul 30, 8:52 AM PST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
952 AM PDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             7 SE STARBUCK           46.45N 118.02W
07/30/2010  E0.88 INCH       COLUMBIA           WA   PUBLIC

            FARMER REPORTED NICKEL SIZED HAIL AND BRIEF HEAVY RAIN OF
            2/10 INCH IN 5 MINUTES.

&&

AA

The radar

The Pendleton radar (KPDT), 42 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Umatilla

When
July 30, 11:00 AM PST
Where
Umatilla County, 3.15 mi WNW of Hermiston to 2.98 mi WNW of Hermiston
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
45.845, -119.342

A microburst tore the roof from a barn, downed 3 trees, and damaged others.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2010Every state in 2010This day in weather historyWarnings in Oregon, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239371.